MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CWS 400ML EVACUATOR KIT WITH 1/4" (6.3MM 19 FR.) SILICONE ROUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CWS 400ML EVACUATOR KIT WITH 1/4" (6.3MM 19 FR.) SILICONE ROUND DRAIN
Catalog Number 0043670
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the evacuator was disconnecting from the tubing.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "viii.Instructions for use: the surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.When using a trocar please follow these instructions: with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non-perforated section of drain to desired length.Attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.With two single drains: follow instruction #9.I for each of the two drains separately.With a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.Attach drain to evacuator tubing via the y-connector.Insert free end of evacuator y-tubing into evacuator suction port a.Fully compress evacuator by hand and close drain port b.Unit is now operational.To empty unit, clamp y-tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing." (b)(4).
 
Event or Problem Description
It was reported that the evacuator was disconnecting from the tubing.

Brand Name
CWS 400ML EVACUATOR KIT WITH 1/4" (6.3MM 19 FR.) SILICONE ROUND DRAIN
Common Device Name
EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6955632
Report Number1018233-2017-05321
Device Sequence Number19156853
Product Code GCY
UDI-Device Identifier00801741049408
UDI-Public(01)00801741049408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1